MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G24653
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a gastroscopy of the stomach, a cook instinct endoscopic hemoclip was used.While the user was attempting to close the clip, it disengaged from the catheter and the doctor used another clip to complete the procedure [premature deployment in the open position].Additional information received states the clip deployed in the open position.An unintended section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
510(k): k192697.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described because all the device components, particularly the clip, were not included in the return.A reddish substance was also observed on the clip end of the catheter and on the drive wire hook.During a functional test, the device was advanced into the accessory channel of a pentax colonoscope (2.8mm channel) which was placed in a simulated lower gi position.The tip of the scope was retroflexed to simulate worst case scenario.With handle manipulation, the drive wire moved freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation, the clip had been deployed and was not included in the return.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Precaution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." the ifu states: "endoscope must remain as straight as possible when inserting or withdrawing device." the ifu states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope.Caution: holding handle spool during advancement may prematurely deploy clip.¿ failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key14195311
Report Number1037905-2022-00193
Device Sequence Number17263426
Product Code PKL
UDI-Device Identifier00827002246539
UDI-Public(01)00827002246539(17)240114(10)W4426756
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberG24653
Device Catalogue NumberINSC-7-230
Device Lot NumberW4426756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF H190 SCOPE
Patient Age70 YR
Patient SexMale
Patient Weight65 KG